Alert archive / Minnesota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 111, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 18, 2014, 8:20 PM CDT for Olmsted County, Wabasha County, Minnesota. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2014, 8:20 PM CDT (01:20 UTC)
- Expired
- Aug 18, 2014, 9:00 PM CDT
- In force
- 40 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Olmsted County, MN, Wabasha County, MN
The radar
The La Crosse radar (KARX), 98 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 8:50 PM CDT | TSTM WND GST 60 | Eyota, MN | PEA SIZED HAIL ALSO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 7:44 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1787 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
454
WUUS53 KARX 190120
SVRARX
MNC109-157-190200-
/O.NEW.KARX.SV.W.0111.140819T0120Z-140819T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
820 PM CDT MON AUG 18 2014
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
WABASHA COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 900 PM CDT
* AT 819 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF LAKE CITY TO NEAR ORONOCO TO NEAR
BYRON...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ROCHESTER AROUND 825 PM CDT.
LAKE CITY AND LAKE PEPIN AROUND 840 PM CDT.
STEWARTVILLE AROUND 845 PM CDT.
ELGIN AROUND 850 PM CDT.
WABASHA...PLAINVIEW...EYOTA...CHATFIELD...DOVER AND KELLOGG AROUND
900 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MARION...HIGH FOREST...PLEASANT GROVE...ROCK DELL AND VIOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4397 9268 4416 9252 4437 9249 4437 9243
4445 9243 4445 9224 4440 9205 4433 9192
4419 9192 4419 9208 4393 9208 4385 9215
4385 9245 4383 9245 4383 9251 4387 9268
TIME...MOT...LOC 0119Z 278DEG 18KT 4446 9243 4416 9247 4395 9265
HAIL...<.75IN
WIND...60MPH
$$
JSB6 follow-up statements
523
WWUS53 KARX 190127
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
827 PM CDT MON AUG 18 2014
MNC109-157-190200-
/O.CON.KARX.SV.W.0111.000000T0000Z-140819T0200Z/
OLMSTED MN-WABASHA MN-
827 PM CDT MON AUG 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR OLMSTED AND WABASHA COUNTIES...
AT 827 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF LAKE CITY TO NEAR ORONOCO TO 6 MILES
SOUTHEAST OF BYRON...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
ROCHESTER AROUND 830 PM CDT.
LAKE CITY...LAKE PEPIN AND STEWARTVILLE AROUND 845 PM CDT.
ELGIN AROUND 855 PM CDT.
WABASHA...PLAINVIEW...EYOTA...CHATFIELD AND DOVER AROUND
900 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MARION...HIGH FOREST...PLEASANT GROVE...ROCK DELL AND VIOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4397 9268 4416 9252 4437 9249 4437 9243
4445 9243 4445 9224 4440 9205 4433 9192
4419 9192 4419 9208 4393 9208 4385 9215
4385 9245 4383 9245 4383 9251 4387 9268
TIME...MOT...LOC 0127Z 277DEG 18KT 4446 9240 4416 9244 4395 9258
HAIL...<.75IN
WIND...60MPH
$$
JSB695
WWUS53 KARX 190134
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
834 PM CDT MON AUG 18 2014
MNC109-157-190200-
/O.CON.KARX.SV.W.0111.000000T0000Z-140819T0200Z/
OLMSTED MN-WABASHA MN-
834 PM CDT MON AUG 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR OLMSTED AND WABASHA COUNTIES...
AT 833 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LAKE CITY TO 6 MILES WEST OF ELGIN TO 6 MILES
SOUTHWEST OF ROCHESTER...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
LAKE CITY AND LAKE PEPIN AROUND 840 PM CDT.
ELGIN AROUND 845 PM CDT.
PLAINVIEW AROUND 855 PM CDT.
WABASHA...EYOTA...DOVER...CHATFIELD AND KELLOGG AROUND 900 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MARION...HIGH FOREST...PLEASANT GROVE...ROCK DELL AND VIOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4397 9268 4416 9252 4437 9249 4437 9243
4445 9243 4445 9224 4440 9205 4433 9192
4419 9192 4419 9208 4393 9208 4385 9215
4385 9245 4383 9245 4383 9251 4387 9268
TIME...MOT...LOC 0133Z 269DEG 28KT 4447 9235 4417 9238 4396 9253
HAIL...<.75IN
WIND...60MPH
$$
JSB166
WWUS53 KARX 190139
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
839 PM CDT MON AUG 18 2014
MNC109-157-190200-
/O.CON.KARX.SV.W.0111.000000T0000Z-140819T0200Z/
OLMSTED MN-WABASHA MN-
839 PM CDT MON AUG 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR OLMSTED AND WABASHA COUNTIES...
AT 839 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAKE CITY TO NEAR ELGIN TO ROCHESTER...MOVING EAST AT
30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
ELGIN AND LAKE PEPIN AROUND 845 PM CDT.
PLAINVIEW AROUND 850 PM CDT.
EYOTA AROUND 855 PM CDT.
WABASHA...DOVER...CHATFIELD AND KELLOGG AROUND 900 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MARION...HIGH FOREST...PLEASANT GROVE...ROCK DELL AND VIOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4397 9268 4416 9252 4437 9249 4437 9243
4445 9243 4445 9224 4440 9205 4433 9192
4419 9192 4419 9208 4393 9208 4385 9215
4385 9245 4383 9245 4383 9251 4387 9268
TIME...MOT...LOC 0139Z 269DEG 28KT 4447 9226 4417 9229 4396 9245
HAIL...<.75IN
WIND...60MPH
$$
JSB184
WWUS53 KARX 190146
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
846 PM CDT MON AUG 18 2014
MNC109-157-190200-
/O.CON.KARX.SV.W.0111.000000T0000Z-140819T0200Z/
OLMSTED MN-WABASHA MN-
846 PM CDT MON AUG 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR OLMSTED AND WABASHA COUNTIES...
AT 815 PM CDT...A WIND SENSOR 2 MILES SOUTH SOUTHEAST OF KELLOGG
REPORTED 42 MPH.
AT 845 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MODENA TO PLAINVIEW TO NEAR STEWARTVILLE...MOVING
EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
ALMA AND WABASHA AROUND 850 PM CDT.
KELLOGG AND DOVER AROUND 900 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MARION...HIGH FOREST...PLEASANT GROVE...ROCK DELL AND VIOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4397 9268 4416 9252 4437 9249 4437 9243
4445 9243 4444 9221 4440 9205 4433 9192
4419 9192 4419 9208 4393 9208 4385 9215
4385 9245 4383 9245 4383 9251 4387 9268
TIME...MOT...LOC 0145Z 276DEG 25KT 4442 9186 4416 9214 4389 9247
HAIL...<.75IN
WIND...60MPH
$$
JSB805
WWUS53 KARX 190153
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
853 PM CDT MON AUG 18 2014
MNC109-157-190200-
/O.CON.KARX.SV.W.0111.000000T0000Z-140819T0200Z/
OLMSTED MN-WABASHA MN-
853 PM CDT MON AUG 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR OLMSTED AND WABASHA COUNTIES...
AT 852 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ALMA TO NEAR PLAINVIEW TO NEAR STEWARTVILLE...MOVING
EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
ALMA...WABASHA AND KELLOGG AROUND 900 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MARION...HIGH FOREST...PLEASANT GROVE...ROCK DELL AND VIOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4397 9268 4416 9252 4437 9249 4437 9243
4445 9243 4444 9221 4440 9205 4433 9192
4419 9192 4419 9208 4393 9208 4385 9215
4385 9245 4383 9245 4383 9251 4387 9268
TIME...MOT...LOC 0152Z 277DEG 18KT 4435 9190 4416 9210 4389 9243
HAIL...<.75IN
WIND...60MPH
$$
JSB486
WWUS53 KARX 190206 RRA
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
906 PM CDT MON AUG 18 2014
MNC109-157-190216-
/O.EXP.KARX.SV.W.0111.000000T0000Z-140819T0200Z/
OLMSTED MN-WABASHA MN-
906 PM CDT MON AUG 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR OLMSTED AND WABASHA COUNTIES
HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN MINNESOTA...SOUTHWEST WISCONSIN AND
NORTHEAST IOWA.
LAT...LON 4397 9268 4416 9252 4437 9249 4437 9243
4445 9243 4444 9221 4440 9205 4433 9192
4419 9192 4419 9208 4393 9208 4385 9215
4385 9245 4383 9245 4383 9251 4387 9268
TIME...MOT...LOC 0203Z 278DEG 18KT 4435 9190 4416 9210 4389 9243
$$
JSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 6:10 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 18, 6:10 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 610 PM CDT MON AUG 18 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 315 PM CDT MON AUG 18 2014 FORECAST FOCUS IS ON RAIN TONIGHT AS UPPER SHORT WAVE PASSES THROUGH THE REGION WITH A WARM AND HUMID AIRMASS IN PLACE. A CLOSED LOW CUTS OFF OVER THE GREAT LAKES AS THIS WAVE ROUNDS THE BASE OF THE LONG WAVE TROUGH. WITH WEAKER IMPULSES CIRCULATING AROUND THE LOW...RAIN CHANCES LINGER INTO TUESDAY AS WELL. 19Z MESOANALYSIS SHOWS UPPER WAVE SPINNING INTO NORTHWEST MN... HEADING SOUTHEAST. PLUME OF 70+ LOW LEVEL DEWPOINTS FROM EASTERN IA UP INTO WESTERN WI AHEAD OF THE APPROACHING WAVE. ACTIVE CONVECTION ONGOING FROM WEST CENTRAL INTO NORTHEAST WI...AND NEW ACTIVITY GOING UP OVER NORTHEAST IA AND SOUTHEAST MN. ANTICIPATE SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT...WITH PERHAPS A BREAK FOR A TIME EARLY THIS EVENING AFTER THIS FIRST INITIAL BAND. PRECIPITABLE WATER SOMEWHAT ELEVATED AND WARM CLOUD DEPTH 3500+ METERS. ANY STORMS WILL BE PRODUCING HEAVY DOWNPOURS. DCAPE SUGGESTS WIND POTENTIAL AS WELL. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 315 PM CDT MON AUG 18 2014 UPPER LEVEL LOW OVER THE GREAT LAKES SHIFTS EAST ON WEDNESDAY AS UPPER RIDGING BUILDS INTO THE UPPER MIDWEST. A PATTERN SHIFT TO MORE SOUTHWEST FLOW TAKES PLACE MID-WEEK WITH A LONG WAVE TROUGH ESTABLISHING ITSELF OVER THE WESTERN CONUS. EVENTUAL RAIN CHANCES LATER THIS WEEK...AND THE DEGREE OF WARMING...ARE TIED TO HOW THE SHORT WAVE TROUGH ENERGY EJECTS NORTHEAST TOWARD OUR REGION. MEDIUM RANGE MODELS DO SHOW SOME DIFFERENCES IN TIMING OF THESE IMPULSES...SO CONFIDENCE NOT HIGH. BUT IT DOES APPEAR THE OVERALL TREND OF WARM AND HUMID CONDITIONS WILL COME TO FRUITION. IT HAS BEEN DRY LATELY...BUT THESE STORMS ONCE AGAIN LOOK TO HAVE INGREDIENTS FOR HEAVY RAIN POTENTIAL. THIS WILL HAVE TO BE MONITORED AS WE START TO ACCUMULATE SOME RAINFALL ON OUR RECENTLY DRY SOILS...WILL A FLOOD WATCH EVENTUALLY BE NECESSARY? && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 610 PM CDT MON AUG 18 2014 FIRST ROUND OF AFTERNOON CONVECTION EXPECTED TO PAST BOTH TAF SITES BY 00Z. HOWEVER...THE NEXT ROUND ALREADY TAKING SHAPE ACROSS SOUTH CENTRAL MINNESOTA AHEAD OF THE NEXT SHORT WAVE TROUGH. THE 18.21Z HRRR SEEMS TO HAVE A GOOD HANDLE ON BOTH OF THESE ROUNDS OF CONVECTION BRINGING THE NEXT ROUND THROUGH BOTH TAF SITES THIS EVENING. WILL INCLUDE A TWO HOUR TEMPO GROUP FOR THUNDER WITH MVFR CONDITIONS. ONCE THIS GOES THROUGH...IT APPEARS THE WIND SHIFT/COLD FRONT SHOULD COME THROUGH SHORTLY AFTER SWINGING THE WINDS AROUND TO THE WEST. THE 18.18Z NAM SUGGESTS THAT THERE WILL BE A DECENT WEST TO NORTHWEST WIND BETWEEN 5 AND 10 KNOTS WITH WINDS OF 15 TO 20 KNOTS JUST ABOVE THE SURFACE. WHILE THE NAM WANTS TO SATURATE THE SURFACE AND PRODUCE SOME FOG AND LOW CEILINGS...CONCERNED THAT THIS MAY BE TOO MUCH WIND FOR THE FOG TO FORM AND POSSIBLY THE CEILINGS AS WELL. FOR NOW WILL MAINTAIN SOME CONTINUITY WITH PREVIOUS FORECASTS AND SHOW PREVAILING MVFR CONDITIONS WITH THE POSSIBILITY OF IFR. ANY FOG AND LOW CEILINGS THAT DO FORM SHOULD DISSIPATE BY MID MORNING TUESDAY AS THE SURFACE WINDS INCREASE TO AROUND 10 KNOTS WITH SCATTERED TO SOME BROKEN VFR CLOUDS EXPECTED FOR THE REMAINDER OF THE DAY. && .HYDROLOGY... ISSUED AT 315 PM CDT MON AUG 18 2014 SO FAR IN AUGUST...OVERALL IT HAS BEEN QUITE DRY WITH MUCH OF THE AREA ADDED TO THE ABNORMALLY DRY CATEGORY PER THE DROUGHT MONITOR. BUT AS WE SAW LAST NIGHT...SLOW MOVING STORMS PRODUCING TORRENTIAL DOWNPOURS CAN RESULT IN SOME LOCALIZED FLOODING ISSUES. ONCE AGAIN TONIGHT...WARM CLOUD DEPTH AND ELEVATED PRECIPITABLE WATER AMOUNTS POINT TO HEAVY RAINFALL POTENTIAL. THIS TREND LOOKS TO CONTINUE THROUGH MUCH OF THE WEEK AS WELL. DRY CONDITIONS INITIALLY WILL ALLOW FOR MUCH OF THIS WATER TO BE UTILIZED BY THE SOIL AND REPLENISHING STORAGE AREAS. BUT WE WILL HAVE TO MONITOR THE RAINFALL OVER THE COMING DAYS AND PERHAPS CONSIDER THE NEED FOR A FLOOD WATCH FOR AREAS THAT SEE REPEATED RAINFALL. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...MW LONG TERM...MW AVIATION...04 HYDROLOGY...MW
Hazardous weather outlook, Aug 18, 7:45 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 745 PM CDT MON AUG 18 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-191200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 745 PM CDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT ROUNDS OF THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING...DIMINISHING AFTER MIDNIGHT. A ROUND OF STORMS WAS ORGANIZING JUST EAST OF INTERSTATE 35 EARLY THIS EVENING...AND IT WILL SHIFT EAST ACROSS SOUTHEAST MINNESOTA AND PARTS OF NORTHEAST IOWA THROUGH MID-EVENING. THIS ROUND IS EXPECTED TO MOVE INTO WESTERN AND CENTRAL WISCONSIN FOR THE LATTER PART OF THE EVENING. AHEAD OF THESE STORMS TO THE EAST...ISOLATED STORMS WILL CONTINUE. ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH THE EVENING WITH THE MAIN THREATS DAMAGING WIND AND LARGE HAIL. WHILE BRIEF HEAVY RAIN IS LIKELY WITH ANY STRONG STORM...FLOODING WILL BE ISOLATED AND LESS LIKELY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS CONTINUES INTO TUESDAY WITH LIGHTNING THE MAIN HAZARD. AREAS OF FOG COULD DEVELOP WEDNESDAY MORNING...REDUCING VISIBILITIES TO AS LOW AS 1/4 MILE IN SPOTS. MORE THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH THE WEEKEND. IT IS TOO EARLY TO DISCERN THE SEVERE WEATHER POTENTIAL WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING SHOULD A MORE WIDESPREAD THREAT OF STORMS PRESENT ITSELF OVER A GIVEN AREA. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DB
In the hours before
Local storm report, Aug 18, 6:36 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
636 PM CDT MON AUG 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL ADAMS 43.96N 89.82W
08/18/2014 M0.50 INCH ADAMS WI TRAINED SPOTTER
&&
ZTSpecial weather statement, Aug 18, 6:42 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 642 PM CDT MON AUG 18 2014 IAZ008>011-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044- 053>055-190145- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-WABASHA-DODGE-OLMSTED-WINONA- MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND- INCLUDING THE CITIES OF...DECORAH...WAUKON...ROCHESTER...WINONA... AUSTIN...MEDFORD...NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE... SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN... RICHLAND CENTER 642 PM CDT MON AUG 18 2014 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS EVENING... THROUGH 9 PM...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE FOUND ACROSS WESTERN WISCONSIN...SOUTHEAST MINNESOTA...AND PARTS OF NORTHEAST IOWA. A FEW OF THESE STORMS MAY PRODUCE UP TO QUARTER SIZE HAIL AND DAMAGING WIND GUSTS UP TO 60 MPH. HOURLY RAINFALL RATES UP TO AN INCH AN HOUR MAY CAUSE SOME LOCALIZED URBAN FLOODING. BOYNE
Local storm report, Aug 18, 7:15 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
715 PM CDT MON AUG 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL WAUKON 43.27N 91.48W
08/18/2014 M0.25 INCH ALLAMAKEE IA EMERGENCY MNGR
LASTED FOR 10 MINUTES
&&
ZTLocal storm report, Aug 18, 7:16 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
716 PM CDT MON AUG 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 1 SSE WINONA 44.04N 91.65W
08/18/2014 WINONA MN EMERGENCY MNGR
POWER LINES AND A FEW TREES DOWN NEAR HUFF
ST. AND HIGHWAY 61. RADAR AND DELAYED REPORT
ARE TIME ESTIMATED.
&&Local storm report, Aug 18, 8:04 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
804 PM CDT MON AUG 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL 6 NNW GENOA 44.19N 92.66W
08/18/2014 E1.25 INCH OLMSTED MN FIRE DEPT/RESCUE
LASTED 5 MINS. DAMAGE TO VEHICLES ALSO
REPORTED.
&&Local storm report, Aug 18, 8:07 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
807 PM CDT MON AUG 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL 5 NNW GENOA 44.18N 92.65W
08/18/2014 M1.00 INCH OLMSTED MN BROADCAST MEDIA
&&
ZTThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:35 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Olmsted, Wabasha | 40 min |
| Aug 18, 8:24 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 51 min |
| Aug 18, 8:50 PM CDT | Special Weather Statement | ARX | Fillmore, Houston, Winona | 25 min |
| Aug 18, 9:05 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Houston, Olmsted, Winona | 40 min |
| Aug 18, 9:33 PM CDT | Areal Flood Advisory | ARX | Houston, Winona | 117 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.